Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/630
Title: The unbounded single machine parallel batch scheduling problem with family jobs and release dates to minimize makespan
Authors: Yuan, J. J.
Liu, Zhaohui
Ng, Chi-to Daniel
Cheng, T. C. Edwin
Subjects: Scheduling
Family
Batching
Makespan
Issue Date: 14-Jun-2004
Publisher: Elsevier B.V.
Source: Theoretical computer science, 14 June 2004, v. 320. no. 2-3, p. 199-212.
Abstract: In this paper we consider the unbounded single machine parallel batch scheduling problem with family jobs and release dates to minimize makespan. We show that this problem is strongly NP-hard, and give an O(n(n/m+1)[sup m]) time dynamic programming algorithm and an O(mk[sup k+1]P[sup 2k−1]) time dynamic programming algorithm, where n is the number of jobs, m is the number of families, k is the number of distinct release dates and P is the sum of the processing times of all families. We further give a heuristic with a performance ratio 2. We also give a polynomial-time approximation scheme for the problem.
Rights: Theoretical Computer Science © 2004 Elsevier B.V. The journal web site is located at http://www.sciencedirect.com.
Type: Journal/Magazine Article
URI: http://hdl.handle.net/10397/630
DOI: 10.1016/j.tcs.2004.01.038
ISSN: 0304-3975
Appears in Collections:LMS Journal/Magazine Articles

Files in This Item:
File Description SizeFormat 
p-batch-family-makespan_Revised(TCSA2205).pdfPre-published version191.92 kBAdobe PDFView/Open


All items in the PolyU Institutional Repository are protected by copyright, with all rights reserved, unless otherwise indicated. No item in the PolyU IR may be reproduced for commercial or resale purposes.